Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this heat advisory at Jun 6, 2021, 7:37 AM CDT for Starr County, Zapata County, Texas. It took effect at Jun 6, 2021, 2:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2021, 7:37 AM CDT (12:37 UTC)
- In effect from
- Jun 6, 2021, 2:00 PM CDT
- Expired
- Jun 6, 2021, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 181 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
127 WWUS74 KBRO 061237 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 737 AM CDT Sun Jun 6 2021 TXZ248-252-062300- /O.NEW.KBRO.HT.Y.0001.210606T1900Z-210606T2300Z/ Zapata-Starr- Including the cities of Zapata, Rio Grande City, and Roma 737 AM CDT Sun Jun 6 2021 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... * WHAT...Heat index values up to 112 expected. * WHERE...Zapata and Starr Counties. * WHEN...From 2 PM this afternoon to 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Hallman
1 follow-up statement
905 WWUS74 KBRO 062308 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 608 PM CDT Sun Jun 6 2021 TXZ248-252-070015- /O.EXP.KBRO.HT.Y.0001.000000T0000Z-210606T2300Z/ Zapata-Starr- Including the cities of Zapata, Rio Grande City, and Roma 608 PM CDT Sun Jun 6 2021 ...HEAT ADVISORY HAS EXPIRED... Heat indices across Starr and Zapata Counties have fallen below Heat Advisory criteria and thus the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this heat advisory went out at Jun 6, 6:24 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 6, 6:24 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
624 AM CDT Sun Jun 6 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...No changes needed to the previous suite of TAFs.
MVFR to VFR will persist with breezy to windy conditions.
&&
.PREV DISCUSSION... /issued 305 AM CDT Sun Jun 6 2021/
SHORT TERM (Now through Monday): 500 mb high pressure will continue
to build over Deep South Texas and the Rio Grande Valley from the
southwest during the period. This pattern will not only ensure dry
weather, but increasingly warmer temperatures, with values at above
normal levels.
Meanwhile, at the surface, an intensifying pressure gradient along
the Lower Texas Coast will produce a windy onshore flow on Monday.
As a result, a Wind Advisory nay be needed for the immediate three
coastal counties on that day.
LONG TERM (Monday Night through Saturday): Moderate mid level
ridging will build over Mexico and Southwest Texas early this week
as the mid level low previously over Texas lifts northeast. This
pattern will allow temperatures to warm up back to near normal
(although highs will stay slightly below) and keep any mentionable
rain chances out of the picture through the end of the work
week...but limited sea breeze convection may be possible mid to late
week. An inverted mid level trough will begin to form over the
Southwest Gulf of Mexico late in the week, but impacts look to be
minimal at this point. At the surface, the pressure gradient will
tighten locally as high pressure builds over the western Atlantic
and low pressure deepens to our west early next week, bringing
breezy conditions on Tuesday. In addition, the increasing
temperatures along with higher dew points will allow heat indices to
spike out west early next week. Heat Advisories may be needed for
Zapata and Starr counties on Tuesday for heat indices exceeding 111
degrees. Otherwise, light to mostly moderate southeast winds are
expected to persist through the rest of next week as the pressure
gradient slackens a bit, and the heat indices will drop below
criteria as the airmass dries...but it will still feel hot with heat
indices above 100 degrees each afternoon across Deep South Texas
(except for locations along the immediate coast) through mid to late
week.
MARINE: Now through Monday...An enhanced pressure gradient over
the western Gulf of Mexico will create adverse marine conditions
along the Lower Texas Coast during the period. A combination of
Small Craft Exercise Caution and Small Craft Advisory will be
needed to account for the strong winds and rough seas.
Monday Night through Friday...With the tight pressure gradient
early this week, small craft will likely need to exercise caution
through Tuesday due to elevated winds. Winds and seas will then
gradually subside into mid week, but remain moderate.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 90 79 90 79 / 0 0 0 0
BROWNSVILLE 92 80 92 80 / 0 0 0 0
HARLINGEN 94 79 93 78 / 0 0 0 0
MCALLEN 95 78 96 79 / 0 0 0 0
RIO GRANDE CITY 102 77 104 78 / 0 0 0 0
SOUTH PADRE ISLAND 84 80 84 80 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from noon today to 9 PM CDT this evening
for GMZ130-132-135.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, Jun 6, 3:21 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 321 AM CDT Sun Jun 6 2021 TXZ248>257-351-353-071100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 321 AM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents is possible at the local beaches Monday through Friday. A Wind Advisory may be needed for the coastal counties of Deep South Texas and the Rio Grande Valley on Monday. A Heat Advisory may be needed for the western portion of Deep South Texas and the Rio Grande Valley during the afternoon hours of Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-071100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 321 AM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Laguna Madre from 12 PM CDT to 9 PM CDT today. Additional Small Craft Advisories are possible along the Lower Texas Coast tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional Small Craft Advisories are possible along the Lower Texas Coast Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:01 AM CDT | Small Craft Advisory | BRO | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.